CSN Login
Members Online: 6

You are here

Questions for Gleevec users

Sinisia
Posts: 1
Joined: Sep 2011

I was diagnosed in Nov of 09 with a GIST in my stomach, which was removed. I have been on Gleevec 400mg ever since and am now just over 1/2 way finished (if everything goes well). I wondered if there are any Gleevec users that have noticed any side effects that aren't listed anywhere in the Gleevec information. I think it would be helpful to hear from other users... For example, I seem to have gotten very apathetic of late. I can't seem to get excited about much of anything. I don't think it is depression, nor fatigue (although I do have to rest more than I used to). Any comments?

middlesue
Posts: 1
Joined: Aug 2013

Hi. I've been on Gleevec since 2010 when I had a 16 cm GIST tumor removed.  I take 400 mg at bedtime and at first I was very nauseous and had horrible indigestion. I take Reglan for nausea and Protonix for indigestion.  The very worst problem i have experienced is the cramping.  Since I had  pretty extensive surgery, the pain may be from all the adhesions, not the Gleevec.  I also have a recurrence and those tumors may be the problem.  I take Dilaudid for pain and was recently put on a fentanyl patch.  I also stay tired all the time.  My skin is also very dry but I don't have the gleevec rash so many experience. My hair is thinning but I didn't lose it so I am thankful.  (excuse my spelling - I'm terrible). Even with all the side effects, we are so lucky.  Talk with your oncologist about your side effects.  I know they can help.  And, if they won't, look for a doctor who will listen to you.  I hope you have luck and you continue to do well.